I've always been pretty good at diagnosing myself. This time I missed it by a mile, at least to begin with. I was given an antibiotic last week for a mild urinary infection. I woke up Thursday night because my rings were hurting my finger. My fingers were swollen and fortunately I was able to get them off. The next day I went to work despite the fact that my body ached all over. By Saturday I was running a low grade fever, had chills, aches and began a marathon of sleeping all the time. I have had the flu before and this felt exactly like it. Sunday morning I did not take the antibiotic because I just felt too bad to put anything in my stomach. Sunday evening I actually thought I was getting better and took the medicine before going to bed.
Monday morning I woke up feeling worse. I started wondering if the pharmacy had messed up on the prescription. I looked at the pills, googled the brand name and number and saw that it was the right medicine. Then I saw the symptoms for allergic reaction to this medicine. They matched me to a tee. Tom took me to the Doctor who confirmed the reaction. A quick flu test was negative and a chest Xray showed some fluid on my lungs which is also part of the reaction. Yesterday I started breaking out in a lumpy rash (hives). It's now pretty much all over me except my face.
Be cautious when taking medicine for the first time and make sure you know what the side affects and reaction symptoms are or your legs may look like these.
Sometimes it's a good idea to get a second opinion!